MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that discordant, falsely elevated prothrombin time (pt) and pt international normalized ratio (inr) results were obtained on a patient sample using the dade innovin reagent on the sysmex cs-2100i system.The customer indicated that there was no issue with the patient's blood collection and that the sample tube was sufficiently filled; there were no clots in the sample.As per the sysmex cs-2000i/cs-2100i instructions for use (ifu), "extrapolation boundary over" is triggered when "the analysis results exceeded the calibration curve extrapolation range" or when "the analysis results fell below the calibration curve extrapolation range." the ifu recommends the user to change the dilution ratio and repeat the analysis.A siemens field service engineer (fse) was dispatched to the customer's site.During this visit, the fse cleaned the sample and reagent probes and aligned the probes and optics.Siemens also changed the sample tube type on the system's software.Siemens reviewed the sysmex cs-2100i system's back up files and did not find any issue.Siemens determined that maintenance was regularly performed on the system and that quality controls (qcs) were within expected ranges on the day of the event.Siemens also determined that the reaction kinetics of the affected measurements were correctly evaluated by the system.Siemens concluded that a pre-analytical issue or sample specific issue potentially contributed the discordant, falsely elevated pt inr and pt results.The system and reagent are performing according to specifications.No further evaluation of these devices is required.
 
Event or Problem Description
Flagged non-numerical prothrombin time (pt) international normalized ratio (inr) and pt % results and a discordant, falsely elevated pt result were obtained on a patient sample on a sysmex cs-2100i system, using the dade innovin reagent.The sample was repeated on the same system, using the same reagent lot (in extended time), and discordant, falsely elevated pt inr and pt results were obtained on the patient sample.The sample was repeated in micro-mode on the same system, using the same reagent lot, resulting lower for pt inr and pt.None of these results were reported to the physician(s).The patient's blood was re-drawn and the new sample was repeated on the same system and reagent lot; the results obtained on the new sample were lower than the discordant results and the pt inr result was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely elevated pt inr and pt results.
 
Additional Manufacturer Narrative
Additional information (16-nov-2018): siemens received the investigation results from the legal manufacturer of the sysmex cs-2100i system.The legal manufacturer determined that the incorrect sample tube type setting was selected on the sysmex cs-2100i system when the discordant results were obtained on the patient sample.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key8005667
Report Number9610806-2018-00108
Device Sequence Number1311262
Product Code GJS
UDI-Device Identifier00842768003806
UDI-Public00842768003806
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2019
Device Model NumberDADE INNOVIN
Device Catalogue Number10445706
Device Lot Number539395A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer11/16/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR